MAUDE Adverse Event Report: STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48551000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that a patient received revision surgery to explant 2 oasys blockers and 2 rods which had migrated post-operatively from an occipital plate.This report captures the first of the two blockers.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, functional, dimensional, and material analysis inspections could not be performed as the device was not available.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no adverse trends were identified.The oasys torque wrench used to final tighten the blockers was returned for functional evaluation.The device was slightly deformed at the distal tip, however, it was functioning as intended and reached the intended 3 nm.It could not be confirmed whether or not the oasys torque wrench contributed to the migration of the blockers.As the explanted blockers were not returned, further evaluation of the capture mechanism could not be conducted.Some possible root causes include: insufficient rod reduction into the tulip seat, blockers under tightened due to misaligning torque indicating arrows on the torque wrench, high post-operative activity, external trauma, etc.

Brand Name
OASYS BLOCKER
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12529643
Report Number0009617544-2021-00166
Device Sequence Number12096824
Product Code NKG
UDI-Device Identifier04546540371508
UDI-Public04546540371508
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48551000
Device Catalogue Number48551000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown